A massive. bleed in eye, whilst on warfarin

I am on warfarin for life following an unprovoked PE. I'm on 5mg three times a week and 4 mg four times a week. Recently I had sudden pain in my left eye and suffered a massive bleed in it. My INR though was only 2.5 but the doctoer sent me straight to the Optician and the pressure was almost 3 times the other eye. Does anyone know if this is a common ocurrence when on warfarin....it took almost 2 weeks to clear, the whole eye was bulging with blood.

3 Replies

oldestnewest
  • Hi nossib .

    This has happened to me twice.First time 2nd han 2016 second time 4 th jan 2017.I am on warfarin for life due to re recurrent dvts in my legs.

    These two dates are quite significant, in that it was after xmas and new year on two consecutive years. I am pretty sure I over indulged in alcohol on both occassions.

    The First one was an internal eye haemorrhage over my left eye ,which took weeks to clear and was quite painful.

    The Second one was a conjunctival haemmorrage.not as serious but looked 10 times worse than the first but cleared a lot quivker.

    I was given eye drops on both occassions and given eye scans etc at the opthalmic clinic.

    Both occassions were a bit scary but fortunately cleared up fairly quickly.

    I was told the reason this could have happened was down to possibly my warfarin reading may have been a bit thin and / or my blood pressure was a bit high. I may have coughed or sneezed which would have temporarily caused a rise in pressure and would have been enough to cause a haemorrhage.

    The Second one I had looked awful ,it looked like a knife had been stuck in my eye.

    Hope it clears up for you soon.

    Take care.

    Crusee

    XX.

  • Thank you Crusee, for your respose. Yes, it certainly looked dreadful, thankfully has cleared finally.

  • Hi, no, sorry I don't know about this .

    My warfarin dose was higher because of my diet, but I (luckily) didn't suffer this.

    Can yr gp advise ?

    K

You may also like...